learning about ET

Hi All

I am new to all this, I was diagnosed in October 2016 with having ET, this was diagnosed after having to have a brain scan which confirmed that I had had a stroke, luckily I only suffered with limited use in my left hand! following this blood tests confirmed ET Jak2 Positive, my platelets were high at 843, after many hosp appts and treatment I have just been told they are now down too 455, I am on Hydroxycarbamide 1000mg Monday-Saturday and 500mg on a Sunday, I also take clopidigrel daily, Can anyone tell me if these can rise again if I am always taking the meds, before all this I was suffering quite bad with constant headaches, migraines, sickness and severe fatigue but did not know I had this illness, I haven't worked since September and had to take voluntary redundancy in October, it has been quite a struggle getting my head around it all, luckily I have been able to claim ESA and now they have put me in the Support Group, I still suffer with bad fatigue and hot night sweats, although when asking my consultant if the night sweats were a symptom he said no ( so a little confused there!) Any Advice would be very helpful, thankyou

18 Replies

oldestnewest
  • Hello Tina, sorry to hear that you are having the bad fatigue and night sweats, it's not very nice and can be hard to cope with. With regards to your platelet counts, they go up and down all the time which is why you will be monitored on a regular basis with blood tests, platelets can go up and down for many reasons, you may find that your haematologist changes the dose if your levels go up or down. Ask your haematologist to give you a copy of your blood test results next time you see him/her, that way you can see what they are yourself at each visit. Best wishes, Maz

  • Many thanks I just had my recent apt and they had gone down a little, never thought to ask for a copy of the results, will do at next apt in a couple of months

  • you could phone the haematology department and ask them if they can send you a copy. Maz

  • Thankyou I will, another question, another ET sufferer was told by her doctor that if if she suddenly feels unwell ie gets a sore throat-cold-fever that she would need to go straight to A&E as it could be Neurotropenic when red, white cells and platelets drop too low, I have never been informed of this so a little worrying, do you know if this is correct please?

  • Hi Tina, it would depend on what if any drugs you are taking for your ET, so it would be best to talk to your own haematologist about this and get his/her advice on what you should do. You may have a dedicated helpline you can call at your hospital for advice when you are not feeling very well, there are a lot of hospitals that have these helplines and they give you a little card with all the number on and times etc that they are available, your haematologist or the haematology nurse will be able to tell you if they have this at your hospital. Maz

  • Hi Tina

    I'm new here too, just diagnosed last month so I can't offer any advice but just to say that my consultant told me that neither my constant tiredness nor night sweats were symptoms of my MPN which confused me too.

    I wonder sometimes if these are just such specific diseases that not all consultants are as clued up on them as they could be (this isn't a criticism as such - I understand that there are so many things that can happen within the human body and no-one can know about them all).

    My consultant has said a few things on the contrary to the MPN voice website which I am more inclined to trust as that is their speciality.

    This group is great for asking questions and also for support from people who understand entirely where you are coming from and how you might feel.

    So stay in touch and best of luck getting some answers from your haematology department.

    :-)

  • Thankyou, i get to the point that when they ask how I have been I just say not too bad!

  • Hi, I have ET and I also suffer from night sweats. My my hem. says that both night swaeats and tiredness are symptoms of a mpn !

  • whenever I have mentioned the night sweats not just night sweats it can happen anytime of the day! the consultant or doctor have both put it down to the menopause, the tiredness can be horrendous just have no get up and go anymore and am unsure as to whether it is the medication Hydroxycarbamide ( although I take this at night) or whether it is the illness!

  • To the best of my knowledge I believe night sweats and tiredness (fatigue) are absolutely part of having an MPN. When I started going to my clinic here in London I had to fill in a form each visit which indicated whether sweats, fatigue etc were better or worse.

    Linda

  • I just knew this was a symptom but they put it down to the menopause, the fatigue and sweats can be horrendous, thankyou for your reply

  • Totally agree with Linds. They are amongst the top symptoms which a large majority of MPNers suffer from. Kindest regards Aime xx😺😺

  • I wish I had joined this site when I was first diagnosed back in October, it seems to have answered my questions so far better than the GP/Consultants have, thankyou all x I feel like they make you feel as you are imagining the symptoms!

  • Yes I also have hot sweats any time of day or night, also the extreme fatigue and have now developed muscle pain even after routine events like part time work/housework or infrequent socialising.

    Mine has also been put down to menopause but I've been over that for 6 years now and the sweats are different. I feel quite nauseous, weak and yuck plus the heat is all over my body especially face, back, arms and thighs.

  • Ps, my head also pulsates.

  • My husband was dx in Aug with MPN,U. The U is for unclassified, as he is JaK2 negative and doesn't really fit completely in any of the categories. He suffers with headaches, nausea, total fatigue, bone aches, hand and leg cramps,body and mouth sores and I am sure there are more symptoms I am forgetting. We have been told these are definitely symptoms of MPN. He is on Jakafi and some of these symptoms could be from the drug too. His mornings are usually pretty good but by the afternoon he is pretty much out of gas or feeling sick. Saying all this so you will know what you are dealing with isn't hormonal and are classic symptoms for MPN. Good luck dealing with it all and stay positive. Be sure to stay hydrated. Hope this helps.

  • I left off horrible nose bleeds and anemia requiring blood transfusions. I hope this helps Tina.

  • thankyou

You may also like...